Jump to content

Follow Us:  Twitter Facebook RSS Feed            




   arrowShare this page:
   

   Get email alerts  Subscribe to FREE Celiac.com email alerts

 
Ads by Google:
Celiac.com Sponsor:                                    


Photo
- - - - -

Medication?


  • Please log in to reply

7 replies to this topic

#1 FreyaUSA

 
FreyaUSA

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 249 posts
 

Posted 08 December 2004 - 07:27 PM

My teenage son has dh. Since going gluten-free 5-6 months ago, his skin has pretty much cleared up, almost completely. Unfortunately, since going gluten-free, whenever he accidentally gets glutened, his reactions have become increasingly more severe. Yesterday, he suddenly broke out in a sweat, starting getting a migraine, developed a full body rash of tiny red dots (from his ankles to his hairline) AND the usual patches of "typical" itchy dh spots have become much MUCH larger (he also gets all the GI fun too, lucky kid :( ) He was so miserable last night! Does anyone know of anything out there to help lessen the dh effects? We've not been to a dermatologist, but we will if it would be recommended (but I've been unimpressed with the knowledge of most doctors concerning celiac disease.) Any help would be most appreciated!
  • 0

Celiac.com Sponsor:

#2 bratcat

 
bratcat

    Community Member

  • Advanced Members
  • PipPipPip
  • 30 posts
 

Posted 09 December 2004 - 05:35 PM

When I was diagnosed as celiac my dr told me about the rash.He did not know that I had had the rash for 8 months.I did not know what it was.He gave me a scrip for "lotrosone cream".It was wonderful.It helped heal and stop the itch.Maybe this can help your son.This has to be really hard for a child.You have my sympathy.Hope this helps. : ;)
  • 0

#3 Maggie1956

 
Maggie1956

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 104 posts
 

Posted 09 December 2004 - 08:26 PM

Hi Freya,
I don't know of any creams to help your son's itch, but I'd like to let you know that I'm thinking and praying for him, and you.
I have a small patch on my ankle and it drives me almost mental when it is at it's worst.

Maggie
  • 0
SUNSHINE COAST, QUEENSLAND, AUSTRALIA

Maggie

Working towards wellness.
gluten-free (or trying to be) since December 1st 2004

positive blood test - Oct. 2004
positive biopsy -Nov. 2004

#4 FreyaUSA

 
FreyaUSA

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 249 posts
 

Posted 10 December 2004 - 06:36 AM

Thank you, Bratcat, for the cream suggestion. I'm going to give the doctor a call today and get a prescription. And, thank you Maggie and Bratcat for your kind thoughts! Yesterday he went to school, but he's home again today. He also gets very depressed from the gluten (when otherwise he's a really upbeat, together kid) and, though he might "feel" good enough to go to school, last night he had an emotional breakdown and I gave him an extra day home. :(
  • 0

#5 AustinDH

 
AustinDH

    New Community Member

  • Members
  • Pip
  • 3 posts
 

Posted 18 December 2004 - 12:48 PM

I know everyone here suggests being totally gluten free, which I support and which I am doing. But I have to say that Dapsone was extremely effective in treating my DH and starts to work within 24 hours. I never had any side effects whatsoever, even though I know there can be severe side effects. The side effect that is so bad is that it could make your white or red blood cells (can't remember which) "explode" which results in anemia and who knows what else. But, they check your blood to make sure you don't suddenly become anemic - that would be the sign that you're having the side effect.

I would ask a doctor or dermatologist for Dapsone. It will help when he has "accidents" w/gluten. He can have his blood drawn once a month for a few months to make sure he's not having the side effects. Like I said, I never had any problems with it and was much happier using the Dapsone than being totally gluten free. I would be using the Dapsone if I were not trying to get pregnant.

Good luck!
  • 0

#6 FreyaUSA

 
FreyaUSA

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 249 posts
 

Posted 03 January 2005 - 09:40 AM

AustinDH, do you have to take the dapsone every day even when not having a reaction?
  • 0

#7 lovegrov

 
lovegrov

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 4,537 posts
 

Posted 03 January 2005 - 10:16 AM

How often you have to take dapsone and how much depends on the individual. I took mine only every third day or so even when I was eating gluten every day. The tiny red dots don't sound like DH, though, at least not the way I had it. You sure he's not also having an allergic reaction?

If your son took the dapsone only when he starts an outbreak, he'd still suffer some but not as long and not as much. The DH should cease to be a problem after he's been strictly gluten-free for a while.

richard
  • 0

#8 FreyaUSA

 
FreyaUSA

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 249 posts
 

Posted 03 January 2005 - 10:44 AM

The little red dots aren't technically DH. It had been diagnosed as keratosis pilaris some years ago. However, since they flare up whenever he eats gluten, they are somehow gluten related (who knows, he may have a wheat allergy on top of celiac disease.) But, he does have the regular DH breakout reactions, too, on his hips, knees and "other areas." (I didn't press for more info, I could see the ones on his hips though, NASTY!) Injury to insult, I suppose. The little dots don't seem to bother him much (except visually.) The DH spots drive him crazy though.

I'd be willing to get the dapsone if it wasn't something he had to take all the time, but just during outbreaks. Thanks for the info, Richard! Any shortening of reaction time would be wonderful for him.
  • 0




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users

Celiac.com Sponsors: